From healthline.com: “Intracranial hemorrhage (ICH) refers to acute bleeding inside your skull or brain. It’s a life-threatening emergency. You should go to the emergency room right away or call 911 if you think you or someone you know is experiencing ICH.”
The public has learned about the increased risk of suicide and violent behavior (including murder) stemming from the use of SSRI antidepressants. Now there is more:
Psychiatric News reports (4/7/17): “A study published in February in JAMA Neurology has found that patients taking antidepressants that are strong inhibitors of serotonin reuptake (SSRIs) may be at an increased risk for intracranial hemorrhage, particularly during the first month of use…”
“The results showed that compared with patients taking [the older] tricyclic antidepressants, patients being treated with SSRIs had a 17 percent increased risk of experiencing an intracranial hemorrhage. The risk was highest during the first 30 days the patients were taking the medications.”
SSRIs include: Celexa; Prozac; Paxil; Zoloft; Lexapro; Luvox.
Here are quotes from other Psychiatric News articles about SSRI use and bleeding:
“Physicians prescribing selective serotonin-reuptake inhibitors (SSRIs) should make patients aware of the possibility of gastrointestinal bleeding, especially if they have pre-existing risk factors or are taking other drugs that increase risk, said a University of Pennsylvania psychiatrist.”
From a January 2014 study in the American Journal of Psychiatry—“Short-term SSRI use—even as little as 7 days—elevated the risk of upper gastrointestinal bleeding, especially in male patients. Just as with NSAIDs and aspirin, physicians should carefully monitor for this side effect.”
Note: Suddenly withdrawing from these drugs can be very dangerous. Psychiatrist Peter Breggin publishes this warning: “Most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should be done carefully under experienced clinical supervision. Methods for safely withdrawing from psychiatric drugs are discussed in Dr. Breggin’s new book, Psychiatric Drug Withdrawal: A Guide for Prescribers, Therapists, Patients and Their Families.”
Read More At: JonRappoport.wordpress.com
The author of three explosive collections, THE MATRIX REVEALED, EXIT FROM THE MATRIX, and POWER OUTSIDE THE MATRIX, Jon was a candidate for a US Congressional seat in the 29th District of California. He maintains a consulting practice for private clients, the purpose of which is the expansion of personal creative power. Nominated for a Pulitzer Prize, he has worked as an investigative reporter for 30 years, writing articles on politics, medicine, and health for CBS Healthwatch, LA Weekly, Spin Magazine, Stern, and other newspapers and magazines in the US and Europe. Jon has delivered lectures and seminars on global politics, health, logic, and creative power to audiences around the world. You can sign up for his free NoMoreFakeNews emails here or his free OutsideTheRealityMachine emails here.